MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD NEEDLE 27GA 7/8IN ECG BLT; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD NEEDLE 27GA 7/8IN ECG BLT; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 302891
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 8138753, medical device expiration date: na, device manufacture date: 2018-05-18.Medical device lot #: 7285987, medical device expiration date: na, device manufacture date: 2017-10-12.(b)(6).A sample is available for evaluation.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd needle 27ga 7/8in ecg blt had foreign matter on the needle before use.
 
Additional Manufacturer Narrative
Sixteen needles were returned for evaluation.Eight were in their original shields.Eight had been crimped and bent, and had a different shield.A visual inspection of the 16 returned samples showed what appears to lube gels on the needles that had been bent.One needle had a small metal flake in the shield.The needles returned in their original shields appeared ¿cleaner¿.One of the original shield needles did have a small, dark fiber on the cannula, but no lube gels were presents.The lube does not appear to be any heavier or thicker than what is normally applied.Lubed needles, if they are not shielded, will pick up fm from being handled as well as from the environment.The needles returned in the original shields do not appear to have fm, and are within specification limits.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.A device history record review was completed.Batch 7285987 had 11 visual inspections performed on 700 parts with zero defects noted.Cleaning was performed twice during the assembly of this batch.Batch 8138753 had 23 visual inspections performed on 1,300 parts with zero defects noted.Cleaning was performed three times during the assembly of this batch.No quality notifications were written for this batch, nor for the associated assembly batch.
 
Event or Problem Description

Brand Name
BD NEEDLE 27GA 7/8IN ECG BLT
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key8092246
Report Number1911916-2018-00682
Device Sequence Number13997801
Product Code FMI
UDI-Device Identifier50382903028912
UDI-Public50382903028912
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number302891
Device Lot NumberSEE H.10
Initial Date Received by Manufacturer 11/08/2018
Supplement Date Received by Manufacturer11/08/2018
Initial Report FDA Received Date11/20/2018
Supplement Report FDA Received Date12/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;